On regular G-gradings

Eli Aljadeff, Ofir David

Research output: Contribution to journalArticlepeer-review

9 Scopus citations


Let A be an associative algebra over an algebraically closed field F of characteristic zero and let G be a finite abelian group. Regev and Seeman introduced the notion of a regular G-grading on A, namely a grading A =(formula present)that satisfies the following two conditions: (1) for every integer n ≥ 1 and every n-tuple (g1, g2, . . . , gn) ∈ Gn, there are elements, ai∈ Agi ,i = 1, . . . ,n, such that Пn1ai≠ = 0; (2) for every g, h ∈ G and for every ag∈ Ag, bh∈ Ah, we have agbh= θg,hbhagfor some nonzero scalar θg,h. Then later, Bahturin and Regev conjectured that if the grading on A is regular and minimal, then the order of the group G is an invariant of the algebra. In this article we prove the conjecture by showing that ord(G) coincides with an invariant of A which appears in PI theory, namely exp(A) (the exponent of A). Moreover, we extend the whole theory to (finite) nonabelian groups and show that the above result holds also in that case.

Original languageEnglish
Pages (from-to)4207-4233
Number of pages27
JournalTransactions of the American Mathematical Society
Issue number6
StatePublished - 2015
Externally publishedYes


Dive into the research topics of 'On regular G-gradings'. Together they form a unique fingerprint.

Cite this